Headaches due to IV contrast agent used for CT?

Patient

Q: Can the injections that are given for ct scans cause headaches afterwards.

Doctor

A:   The injections given during CT scans are intravenous contrast materials/agents which help in providing us with a clearer picture on CT. They are usually iodine or barium contrast agents. Typically the main side effects of these agents are allergic reactions to the material or kidney damage. As such they do not lead to or cause headaches as their side effect. If you headaches continue you should see your family physician to find out the cause of the same.

Related Q&A

Q: I'm getting more and more worried about my squeezing headaches i've been getting almost everyday lately. They seem t...

Q: Monday Night I banged the top/midsection of my head on a drawer knob (pretty big knob). I didn't black out, no faint...

Q: I've been having a very annoying squeezing/pressure in my head come and go for the past 4 days or so i just want it t...

Q: I've been having a very annoying, squeezing headache in the top/back since last night and it seems weirder than the u...

Q: I have a weird situation that requires a little explanation and I'd like some guess as to what you think it might be....

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews